Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 190, NWS Des Moines, IA

June 19, 20144 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 19, 2014, 3:57 PM CDT for 4 counties in Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2014, 3:57 PM CDT (20:57 UTC)
Expired
Jun 19, 2014, 4:45 PM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Boone County, IA, Dallas County, IA, Greene County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 36 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
-80 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WUUS53 KDMX 192057
SVRDMX
IAC015-049-073-077-192145-
/O.NEW.KDMX.SV.W.0190.140619T2057Z-140619T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
357 PM CDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOONE COUNTY IN CENTRAL IOWA...
  NORTHWESTERN DALLAS COUNTY IN CENTRAL IOWA...
  NORTHEASTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
  SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 445 PM CDT

* AT 357 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PERRY...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PERRY...OGDEN...LAKE PANORAMA...PANORA...WOODWARD...MINBURN...
  RIPPEY...YALE...JAMAICA...LINDEN...DAWSON...BOUTON...LUTHER...
  BEAVER...BERKLEY...LAKIN SLOUGH GAME MANAGEMENT AREA...LEDGES STATE
  PARK AND PERRY MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4162 9422 4173 9441 4213 9410 4195 9377
TIME...MOT...LOC 2057Z 218DEG 32KT 4184 9416 

HAIL...0.88IN
WIND...60MPH

$$

REV
2 follow-up statements
173 
WWUS53 KDMX 192120
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
420 PM CDT THU JUN 19 2014

IAC015-049-073-077-192145-
/O.CON.KDMX.SV.W.0190.000000T0000Z-140619T2145Z/
BOONE IA-DALLAS IA-GUTHRIE IA-GREENE IA-
420 PM CDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN BOONE...NORTHWESTERN DALLAS...NORTHEASTERN GUTHRIE AND
SOUTHEASTERN GREENE COUNTIES...

AT 419 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OGDEN...OR 6
MILES SOUTHWEST OF BOONE...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PERRY...OGDEN...LAKE PANORAMA...PANORA...WOODWARD...MINBURN...
RIPPEY...YALE...JAMAICA...LINDEN...DAWSON...BOUTON...LUTHER...
BEAVER...BERKLEY...LAKIN SLOUGH GAME MANAGEMENT AREA...LEDGES STATE
PARK AND PERRY MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4162 9422 4173 9441 4213 9410 4195 9377
TIME...MOT...LOC 2119Z 218DEG 32KT 4200 9399 

HAIL...0.88IN
WIND...60MPH

$$

REV
830 
WWUS53 KDMX 192133
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
433 PM CDT THU JUN 19 2014

IAC015-049-073-077-192143-
/O.CAN.KDMX.SV.W.0190.000000T0000Z-140619T2145Z/
BOONE IA-DALLAS IA-GUTHRIE IA-GREENE IA-
433 PM CDT THU JUN 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOONE...NORTHWESTERN
DALLAS...NORTHEASTERN GUTHRIE AND SOUTHEASTERN GREENE COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DES MOINES .

LAT...LON 4162 9422 4173 9441 4213 9410 4195 9377
TIME...MOT...LOC 2132Z 218DEG 32KT 4210 9388 

$$

REV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:50 PM CDT, 7 minutes earlier.

Area forecast discussion, Jun 19, 3:50 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
350 PM CDT THU JUN 19 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 331 PM CDT THU JUN 19 2014

SHORTWAVE TROUGH PER WATER VAPOR IMAGERY LIFTING NORTHEAST ACROSS
THE NORTHERN PLAINS THIS AFTERNOON. THE UPPER TROUGH IS FORECAST
TO LIFT NORTHEAST TONIGHT AND WEAKEN. THE TROUGH SHOULD PUSH
UPWARD VERTICAL MOTION FIELDS EAST OF THE CENTRAL BY 06Z. A LINE
OF STORMS DEVELOPED THIS AFTERNOON OVER WESTERN IOWA AHEAD OF A
SURFACE TROUGH. THE STORMS SHOULD MOVE EAST THIS EVENING AND
SLOWLY WEAKEN AS THE SHORTWAVE SUPPORT MOVES EAST AND THE LOSS OF
SURFACE HEATING AND LACK OF LOW LEVEL JET SUPPORT. EXPECT ALL OF
THE PRECIPITATION SHOULD BE OVER BY MIDNIGHT.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
ISSUED AT 331 PM CDT THU JUN 19 2014

FINALLY A BREAK ARRIVES BY FRIDAY AS SHORT WAVE TROUGH MOVES TO THE
EAST OF THE REGION. WEAK BUBBLE OF HIGH PRESSURE WILL PASS ACROSS
THE STATE TOMORROW...WITH LITTLE MIXING BUT WARM H850 TEMPS WILL
CONTINUE. THIS SHOULD LEAD TO HIGHS IN THE MID TO UPPER 80S AND
LIKELY SOME FAIR WX CU FOR THE DAY. THE NEAR TERM UNFORTUNATE
REALITY IS THAT ZONAL FLOW CONTINUES THROUGH EARLY NEXT WEEK ACROSS
THE CONUS. WITH THAT CONTINUING...LEE SIDE TROUGHS LIKELY TO FORM
EAST OF THE ROCKIES RESULTING IN WAVES/LOW PRESSURE TRACKING INTO
THE MID MISSISSIPPI RIVER VALLEY. BY LATE FRIDAY NIGHT MODELS SHOW
LEE SIDE DEVELOPMENT OVER WESTERN NEBRASKA WITH SOME WARM AIR
ADVECTION HEADING INTO NORTHWEST IOWA. FOR NOW...PREFER A SLIGHTLY
SLOWER EURO SOLUTION BUT THE NORTHERN COUNTIES MAY BE CLIPPED BY
SOME WEAKER CONVECTION BY LATE FRIDAY NIGHT/SATURDAY MORNING. TEMPS
WILL REMAIN MILD FRI NIGHT AND THROUGH THE WEEKEND AS WELL.
APPROACHING WARM FRONT SATURDAY AFTERNOON OVER SOUTHERN IOWA WILL
LIKELY LEAD TO ENHANCED CONVECTION CHANCES OVER WESTERN/SOUTHERN
SECTIONS. THERE IS SOME UNCERTAINTY ON LOCATION OF THE BOUNDARY BUT
THE MODELS SUGGEST A SOUTHERN IOWA BOUNDARY BY LATE AFTERNOON. THIS
SHOULD LIFT NORTHEAST INTO THE EVENING HOURS WITH THE FOCUS FOR
CONVECTION SHIFTING TO THE NORTH HALF OF THE FORECAST AREA.  PRESENT
PRECIPITABLE WATER FORECAST FOR LATE SATURDAY SHOWS RAPID RECOVERY
ONCE AGAIN WITH NEAR 1.5 INCHES AVAILABLE ACROSS THE REGION. WARM
CLOUD DEPTHS AGAIN RAPIDLY INCREASE TO 11.5 KFT TO 13 KFT BY 06Z
SUNDAY AND REMAIN HIGH THROUGH LATE MONDAY AFTERNOON OVER MUCH OF
SOUTHERN IOWA. POTENTIAL FOR MORE HEAVY RAINFALL OVER THE REGION
SUNDAY AND SPECIFICALLY OVER THE SOUTHERN THIRD. PWATS INCREASE TO
1.5 TO NEARLY 2.0 INCHES BY SUNDAY NIGHT AS WELL. INSTABILITY
REMAINS MODEST...WHICH ALL POINT TO POTENTIAL FOR EFFICIENT AND
POTENTIALLY HEAVY RAINFALL. THOUGH THERE IS SOME UNCERTAINTY IN THE
TRACK OF THE WAVE THAT MOVES ACROSS EITHER SOUTHERN IOWA OR NORTHERN
MISSOURI...THIS SYSTEM MAY END UP BRINGING IN EXCESS OF THREE INCHES
OF RAIN FROM SUNDAY THROUGH EARLY MONDAY NEAR THE LOW TRACK. GIVEN
THE CURRENT SITUATION ACROSS THE REGION...WILL NEED TO CLOSELY
MONITOR THE POTENTIAL FOR SOUTHERN IOWA IN THE NEXT 2 DAYS. WITH THE
CLOUDS AND EXPECTED RAINS...TEMPS WILL COOL SOMEWHAT FROM SATURDAY
TO SUNDAY WITH HIGHS IN THE MID TO UPPER 80S SATURDAY TO THE LOWER
70S ON SUNDAY. FOLLOWING THE PASSAGE OF THE RATHER SPRINGLIKE SYSTEM
MONDAY...THERE IS STILL A SIGNAL FOR A PERIOD OF DRYING INTO MID TO
MID WEEK. TODAYS GEM/GFS ARE IN LINE WITH YESTERDAYS AND TODAYS
12Z EURO. GIVEN THAT SOME UNCERTAINTY EXISTS LATER IN THE WEEK
SOME CHALLENGES REMAIN REGARDING THE POTENTIAL FOR ADDITIONAL
ROUNDS OF RAIN AFTER WEDNESDAY OF NEXT WEEK. THE ONE CONSISTENCY
IN THE MODELS REMAINS THAT THE STRONG SUBTROPICAL HIGH WILL REMAIN
ANCHORED IN THE SOUTHEAST US THROUGH THE PERIOD.

&&

.AVIATION...19/18Z
ISSUED AT 1222 PM CDT THU JUN 19 2014

SHOWERS AND THUNDERSTORMS OVER EASTERN IOWA SHOULD CONTINUE TO
IMPACT KALO/KOTW FOR THE NEXT FEW HOURS. EXPECT THUNDERSTORMS TO
DEVELOP OVER WESTERN IOWA THIS AFTERNOON AND THEN MOVE THROUGH
CENTRAL IOWA. DEPECTED TIMING AS TEMPO GROUPS IN TAFS. WEAK HIGH
PRESSURE AND PLENTY OF BOUNDARY LAYER MOISTURE SUPPORTS MENTIONING
FOG AROUND SUNRISE.

&&

.HYDROLOGY...
ISSUED AT 331 PM CDT THU JUN 19 2014
SHORT TERM...THUNDERSTORMS THIS EVENING SHOULD BE VERY EFFICIENT
RAINFALL PRODUCERS WITH DEEP WARM CLOUD LAYER OF NEARLY 4000
METERS...HIGH PRECIPTABLE WATER VALUES...AND DEEP MOISTURE PER
MODEL SOUNDINGS. WILL KEEP FLASH FLOOD WATCH GOING OVER NORTHERN
IOWA THIS EVENING.

LONG TERM...THE NEXT PERIOD OF POTENTIAL HEAVY RAINFALL ARRIVES
LATER ON SATURDAY AND ESPECIALLY SUNDAY INTO MONDAY. AN UNUSUAL
LATE SEASON SPRING LIKE SYNOPTIC STORM MAY DEVELOP OVER SOUTHERN
IOWA OR NORTHERN MISSOURI. WITH A WARM FRONTAL BOUNDARY NEAR THE
AREA AND SIGNIFICANT FORCING COMBINED WITH CONTINUED HIGH PWATS
AND EFFICIENT RAINFALL POTENTIAL ONCE AGAIN...THE SOUTHEAST THIRD
OF THE FORECAST AREA WILL HAVE TO BE WATCHED FOR POTENTIAL HYDRO
ISSUES BOTH IN TERMS OF FLASH FLOODING AND RIVER FLOODING. BECAUSE
OF THE UNCERTAINTY OF THE COVERAGE AND LOCATION OF THE WEEKEND
EVENTS...IT IS TOO EARLY TO DETERMINE RIVER LEVELS AND ADDITIONAL
RIVER FLOODING POTENTIAL AT THIS TIME. LATER FORECASTS WILL
ADDRESS BOTH ISSUES AS CONFIDENCE IN THE EVOLUTION OF THE SYSTEM
INCREASES.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR BLACK HAWK-
BOONE-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GREENE-
GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO
ALTO-POCAHONTAS-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...JOHNSON
LONG TERM...REV
AVIATION...JOHNSON
HYDROLOGY...JOHNSON/REV
Hazardous weather outlook, Jun 19, 5:38 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
538 AM CDT THU JUN 19 2014

IAZ006-007-016-017-027-028-034-036>039-046-048>050-201045-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-BUTLER-BREMER-CALHOUN-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-STORY-MARSHALL-TAMA-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ033-044-045-057>062-070>075-081>086-092>097-201045-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT... WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ004-005-015-023>026-035-047-201045-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-
WEBSTER-BOONE-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

KOTENBERG

In the hours before

Special weather statement, Jun 19, 1:03 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
103 PM CDT THU JUN 19 2014

IAZ033-044-045-191930-
CARROLL IA-CRAWFORD IA-SAC IA-
103 PM CDT THU JUN 19 2014

...THUNDERSTORMS WITH HEAVY RAINFALL AND SMALL HAIL MOVING ACROSS
THE REGION EARLY THIS AFTERNOON...

AT 101 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF ODEBOLT...OR 15 MILES NORTHEAST OF DENISON...
MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH THIS STORM. THERE IS
THE POTENTIAL FOR LOCALIZED PONDING OF WATER ALONG WITH TORRENTIAL
RAINFALL AND VERY LOW VISIBILITY AS THESE STORMS PASS THE AREA.

LOCATIONS IMPACTED INCLUDE...
SAC CITY...LAKE VIEW...ODEBOLT...BLACK HAWK LAKE...WALL LAKE...
EARLY...NEMAHA...SAC CITY MUNICIPAL AIRPORT...BLACKHAWK LAKE STATE
PARK AND WALL LAKE MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS.

&&

LAT...LON 4256 9524 4256 9502 4255 9491 4248 9491
      4247 9490 4209 9506 4213 9530
TIME...MOT...LOC 1801Z 191DEG 18KT 4219 9516

REV
Local storm report, Jun 19, 1:19 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
119 PM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     HEAVY RAIN       NEW HARTFORD            42.57N 92.62W
06/19/2014  M2.61 INCH       BUTLER             IA   TRAINED SPOTTER

            RAINFALL FOR CALENDAR DAY 6/19/2014.

1255 PM     FUNNEL CLOUD     OSKALOOSA               41.29N 92.64W
06/19/2014                   MAHASKA            IA   PUBLIC

            BRIEF FUNNEL CLOUD REPORTS OVER AND NEAR
            OSKALOOSA. PUBLIC REPORT RELAYED BY MAHASKA
            COUNTY 911 CENTER.

1106 AM     TSTM WND GST     TRURO                   41.21N 93.84W
06/19/2014  E60 MPH          MADISON            IA   TRAINED SPOTTER

            ALSO VERY HEAVY RAIN STILL ONGOING.

1040 AM     TSTM WND GST     LORIMOR                 41.13N 94.06W
06/19/2014  E60 MPH          UNION              IA   TRAINED SPOTTER

            SAME SPOTTER MA403 AT WORK IN LORIMOR ALSO
            REPORTED PEA SIZED HAIL.

1040 AM     TSTM WND DMG     LORIMOR                 41.13N 94.06W
06/19/2014                   UNION              IA   TRAINED SPOTTER

            LARGE TREE DOWN DUE TO STRONG WINDS

0950 AM     FLASH FLOOD      4 SE COULTER            42.69N 93.32W
06/19/2014                   FRANKLIN           IA   LAW ENFORCEMENT

            NUMEROUS DIRT ROADS WASHED OUT AND UNDER
            WATER IN THE SOUTHWEST AND SOUTH CENTRAL
            PART OF FRANKLIN COUNTY. LESSER FLOODING IN
            THE NORTHEAST PART OF THE COUNTY.

0940 AM     FLASH FLOOD      KLEMME                  43.01N 93.60W
06/19/2014                   HANCOCK            IA   EMERGENCY MNGR

            MANY STREETS IN THE CITY FLOODED. MANY OTHER
            ROADS FROM GARNER TO GOODELL EXPERIENCING
            FLOODING. DEPTH OF WATER UNKNOWN.

0731 AM     HAIL             5 ENE AUDUBON AIRPORT   41.72N 94.83W
06/19/2014  E0.88 INCH       AUDUBON            IA   TRAINED SPOTTER

&&

IRIS SYSTEM
Special weather statement, Jun 19, 1:35 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
135 PM CDT THU JUN 19 2014

IAZ062-075-086-097-191930-
MAHASKA IA-DAVIS IA-WAPELLO IA-POWESHIEK IA-
135 PM CDT THU JUN 19 2014

...STRONG THUNDERSTORMS IN THE OTTUMWA AREA...

AT 134 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OTTUMWA...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OTTUMWA...BLOOMFIELD...EDDYVILLE...OTTUMWA INDUSTRIAL AIRPORT...
ELDON...FREMONT...AGENCY...DRAKESVILLE...ROSE HILL...KIRKVILLE...
FLORIS...CHILLICOTHE...KEOMAH VILLAGE...BLOOMFIELD MUNICIPAL
AIRPORT...OSKALOOSA MUNICIPAL AIRPORT...LAKE KEOMAH STATE PARK AND
LAKE WAPELLO STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS.

&&

LAT...LON 4078 9218 4065 9253 4115 9264 4162 9234
      4159 9230 4151 9230 4150 9241 4119 9241
      4116 9240 4116 9218
TIME...MOT...LOC 1834Z 240DEG 49KT 4101 9247

JOHNSON
Local storm report, Jun 19, 3:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HEAVY RAIN       3 NNW SAC CITY          42.46N 95.02W
06/19/2014  M3.25 INCH       SAC                IA   TRAINED SPOTTER

            HEAVY RAIN DURATION 3 HOURS OBSERVER
            LOCATION SAC CITY

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 19, 3:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     FLASH FLOOD      WALLINGFORD             43.32N 94.79W
06/19/2014                   EMMET              IA   EMERGENCY MANAGER

            HIGHWAY 4 IS CLOSED. WALLINGFORD IS FLOODED.
            RESIDENTS ARE BEING EVACUATED.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 19, 3:56 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
356 PM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HEAVY RAIN       OTTUMWA                 41.02N 92.42W
06/19/2014  E1.50 INCH       WAPELLO            IA   PUBLIC

            1.50 INCHES OF RAIN IN 30 MINUTES.
            INTERSECTION OF 73RD AND 74TH STREET. HEAVY
            RAIN DURATION 30 MINUTES

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:08 PM CDTRiver Flood WarningDMXBlack Hawk, Wright6 days
Jun 19, 4:39 AM CDTSpecial Weather StatementDMXCerro Gordo, Franklin66 min
Jun 19, 5:23 AM CDTFlash Flood WarningDMXHancock, Winnebago6 hr
Jun 19, 6:44 AM CDTFlash Flood WarningDMXCerro Gordo, Franklin, Hancock, Wright6 hr
Jun 19, 7:09 AM CDTFlash Flood WarningDMXBlack Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hardin and 2 more6 hr
Jun 19, 7:38 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie37 min
Jun 19, 10:02 AM CDTAreal Flood WarningDMXFranklin, Hardin27 hr
Jun 19, 10:27 AM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union33 min
Jun 19, 10:53 AM CDTSevere Thunderstorm WarningDMXMadison22 min
Jun 19, 11:12 AM CDTSpecial Weather StatementDMXDallas, Madison33 min
Jun 19, 11:34 AM CDTAreal Flood WarningDMXCerro Gordo, Hancock, Winnebago, Worth12 hr
Jun 19, 12:44 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama46 min
Jun 19, 12:56 PM CDTAreal Flood WarningDMXBlack Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hancock and 3 more12 hr
Jun 19, 1:01 PM CDTSpecial Weather StatementDMXPoweshiek29 min
Jun 19, 1:03 PM CDTSpecial Weather StatementDMXSac87 min
Jun 19, 1:19 PM CDTFlash Flood WarningDMXSac6 hr
Jun 19, 1:35 PM CDTSpecial Weather StatementDMXDavis, Wapello55 min
Jun 19, 2:52 PM CDTFlash Flood WarningDMXPalo Alto6 hr
Jun 19, 3:16 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster44 min
Jun 19, 3:45 PM CDTFlash Flood WarningDMXEmmet6 hr
Jun 19, 4:25 PM CDTSpecial Weather StatementDMXBoone, Dallas, Polk, Story80 min
Jun 19, 4:51 PM CDTFlash Flood WarningDMXBoone, Story6 hr
Jun 19, 6:19 PM CDTSpecial Weather StatementDMXJasper, Marion86 min
Jun 19, 6:28 PM CDTSpecial Weather StatementDMXButler47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.